Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


post-pep breathlessness
Apr 24, 2006

Hi Doctor:

I am the 19 year old student who was potentially exposed to HIV From his positive boy friend and followed up with 72 hr post exposure PEP On Combivir. 5 months after my exposure,(I have tested negative) I am having symptoms where I am finding it difficult to breathe. I am asthmatic, but this has nothing to do with my asthma, since my regular inhalers, like advair or ventolin haven't helped relieve these symptoms. I have visited my family physician and after listening to my lungs he couldnt hear any wheezing and told me to switch from advair to pulmicort. Mind you he was watching out for asthma since I went for a refill of ventolin, and he told me I shouldnt be needing ventolin with advair.

I am still having difficulty breathing, even after the switch. It's like I can't breathe in all the way, I have no difficulty breathing out. Here is the catch, this doesn't happen all the time, only on some days, then I feel sluggish and fatigued.

Does this sound related to the combivir treatment? Possibly pneumonia involving a fungal infection? The white buildup on my tongue has also thickened, and reappears during the course of the day, then just the next morning. When running, I spit a lot and my cough is real dry.

Response from Dr. Conway

I am pleased to hear that your antibody test result 5 months after being potentially exposed to the virus is negative. This essentially rules out that you became infected from this exposure. Your respiratory sympotms are real and need to be investigated. However, they do not relate to HIV infection (as long as you did not have another exposure to the virus in the past 5 months). Also, they do not relate to the Combivir you took a number of months ago.

I would add that it is quite common for people who take Pulmicort to get a whitish coat on their tongue, so it is necessary to rinse out your mouth after each inhalation. I hope this helps.



Previous
how long?
Next
sustiva - success with lower dose?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement